Case Reports : Isolated intestinal angioedema induced by an ACE-inhibitor
Metadata[+] Show full item record
INTRODUCTION: We report a case of isolated angioedema in a patient who presented with severe abdominal pain shortly after starting Lisinopril for treatment of hypertension. CASE DESCRIPTION: A 26 year old female presented with diffuse abdominal pain with onset and relief associated with Angiotensin-converting enzyme inhibitor (ACE-I) initiation and discontinuation, respectively. Additional history was not overly concerning for an infectious cause and no personal or family history suggestive of inflammatory bowel disease (IBD) was present. Physical examination revealed non-peritoneal abdominal pain, no associated IBD findings, and no apparent angioedema. Initial labs were unremarkable. Computed tomography (CT) imaging showed diffuse small bowel inflammation and was followed with direct visualization and biopsy via push enteroscopy. The small bowel appeared grossly normal, and biopsies confirmed normal mucosa. Her ACE-I was held upon admission; nausea and pain were treated symptomatically. The patient achieved complete resolution of her symptoms with no known recurrence. DISCUSSION: This case highlights an important diagnosis to consider in the differential of abdominal pain in a patient on an ACE-I in order to avoid expensive and invasive testing. Key words: Intestinal angioedema; ACE-Inhibitor; Lisinopril; Isolated angioedema
This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivs 3.0 License.